Alert archive / New York / Freeze Warnings in 2009
Freeze Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at May 18, 2009, 3:04 PM EDT for 10 counties in New York. It took effect at May 19, 2009, 1:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2009, 3:04 PM EDT (19:04 UTC)
- In effect from
- May 19, 2009, 1:00 AM EDT
- Expired
- May 19, 2009, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 181904 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 304 PM EDT MON MAY 18 2009 ...ANOTHER NIGHT OF COLD TEMPERATURES WILL THREATEN DELICATE VEGETATION... .THE COMBINATION OF DRY AIR, CLEAR SKIES AND WEAK WINDS WILL PRODUCE ONE MORE NIGHT OF COLD TEMPERATURES ACROSS THE REGION. FOR AREAS BORDERING LAKE ERIE AND LAKE ONTARIO THE TEMPERATURE WILL DROP INTO THE MID 30S ALLOWING FROST TO FORM. FURTHER INLAND THE TEMPERATURE WILL ONCE AGAIN DROP INTO THE UPPER 20S TO LOW 30S. NYZ006>008-012>014-019>021-085-190315- /O.NEW.KBUF.FZ.W.0004.090519T0500Z-090519T1200Z/ OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 304 PM EDT MON MAY 18 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. CLEAR SKIES, DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW 32 IN MANY AREAS AGAIN TONIGHT. FOR AREAS WELL AWAY FROM THE GREAT LAKES THIS WILL LEAD TO A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-190315- /O.NEW.KBUF.FR.Y.0005.090519T0500Z-090519T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA 304 PM EDT MON MAY 18 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. CLEAR SKIES, DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S IN COUNTIES THAT ARE ADJACENT TO THE GREAT LAKES. AS A RESULT, AREAS OF FROST WILL DEVELOP ONCE AGAIN LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
000 WWUS71 KBUF 190221 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1021 PM EDT MON MAY 18 2009 ...ANOTHER NIGHT OF COLD TEMPERATURES WILL THREATEN DELICATE VEGETATION... .THE COMBINATION OF DRY AIR...CLEAR SKIES AND GENERALLY LIGHT WINDS WILL PRODUCE ONE MORE NIGHT OF COLD TEMPERATURES ACROSS THE REGION. FOR AREAS BORDERING LAKE ERIE AND LAKE ONTARIO...THE TEMPERATURE WILL DROP INTO THE MID 30S ALLOWING SOME FROST TO FORM. FURTHER INLAND...THE TEMPERATURE WILL ONCE AGAIN DROP INTO THE UPPER 20S TO LOWER 30S. NYZ006>008-012>014-019>021-085-191000- /O.CON.KBUF.FZ.W.0004.090519T0500Z-090519T1200Z/ OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1021 PM EDT MON MAY 18 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. CLEAR SKIES...DRY AIR AND GENERALLY LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BELOW 32 IN MANY AREAS AGAIN OVERNIGHT. FOR AREAS WELL AWAY FROM THE GREAT LAKES...THIS WILL LEAD TO A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-191000- /O.CON.KBUF.FR.Y.0005.090519T0500Z-090519T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA 1021 PM EDT MON MAY 18 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. CLEAR SKIES...DRY AIR AND GENERALLY LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S IN COUNTIES ADJACENT TO THE GREAT LAKES. AS A RESULT...AREAS OF FROST WILL DEVELOP ONCE AGAIN LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJR
000 WWUS71 KBUF 190844 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 444 AM EDT TUE MAY 19 2009 ...ANOTHER CHILLY MORNING ACROSS THE REGION... .THE COMBINATION OF DRY AIR...CLEAR SKIES AND GENERALLY LIGHT WINDS HAS CREATED ONE MORE EARLY MORNING WITH CHILLY TEMPERATURES AND FROSTY CONDITIONS OVER MUCH OF THE REGION. FOR AREAS BORDERING LAKE ERIE AND LAKE ONTARIO...THE FROST WILL BE MUCH MORE PATCHY IN NATURE AS TEMPERATURES HAVE NOT DROPPED AS FAR AS INLAND AREAS WHERE THE FROST WILL BE MORE WIDESPREAD ESPECIALLY ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER. NYZ006>008-012>014-019>021-085-191200- /O.CON.KBUF.FZ.W.0004.000000T0000Z-090519T1200Z/ OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 444 AM EDT TUE MAY 19 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES...DRY AIR AND GENERALLY LIGHT WINDS HAS RESULTED IN TEMPERATURES RANGING FROM THE MID 30S TO THE MID 20S ACROSS THE AREA WITH THE COLDEST TEMPERATURES ACROSS THE SOUTHERN TIER. THE FROST WILL BE MORE PATCHY NEAR THE SHORES OF THE GREAT LAKES AND MORE WIDESPREAD ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER...SOUTHERN FINGER LAKES AND EAST OF INTERSTATE 81 IN THE EASTERN LAKE ONTARIO COUNTIES. THE FROST SHOULD PERSIST TILL AROUND 7 OR 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-191200- /O.CON.KBUF.FR.Y.0005.000000T0000Z-090519T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA 444 AM EDT TUE MAY 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS HAS ALLOWED AREAS OF FROST TO FROM EARLY THIS MORNING WITH TEMPERATURES DROPPING INTO THE MID 30S ACROSS PORTIONS OF THE REGION...MAINLY AWAY FROM THE LAKE ONTARIO SHORE AND OUTSIDE OF URBAN CENTERS. THE AREAS OF FROST SHOULD PERSIST TILL AROUND 7 OR 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJP
000 WWUS71 KBUF 191100 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 700 AM EDT TUE MAY 19 2009 ...TEMPERATURES RECOVERING QUICKLY THIS MORNING... .ONLY A FEW ISOLATED POCKETS REMAIN BELOW FREEZING THIS MORNING ACROSS THE DEEPER VALLEYS OF THE SOUTHERN TIER BUT THEY SHOULD GET ABOVE FREEZING BY 8 AM. ELSEWHERE TEMPERATURES ARE REBOUNDING QUICKLY THIS MORNING WITH MUCH OF THE REGION INTO THE UPPER 30S TO LOWER 40S. NYZ006>008-012>014-019>021-085-191200- /O.CAN.KBUF.FZ.W.0004.000000T0000Z-090519T1200Z/ OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 700 AM EDT TUE MAY 19 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE REBOUNDING QUICKLY THIS MORNING INTO THE UPPER 30S TO LOWER 40S WITH ONLY SOME OF THE COLDER VALLEYS OF THE SOUTHERN TIER STILL BELOW FREEZING. THOSE AREAS SHOULD BE ABOVE FREEZING BY 8 AM AS WELL. $$ NYZ001>005-010-011-191200- /O.CAN.KBUF.FR.Y.0005.000000T0000Z-090519T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA 700 AM EDT TUE MAY 19 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE REBOUNDED QUICKLY THIS MORNING INTO THE UPPER 30S TO LOWER 40S SO THE FROST ADVISORY HAS BEEN CANCELLED. $$ JJP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at May 18, 2:52 PM EDT, 12 minutes earlier.
Area forecast discussion, May 18, 2:52 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
252 PM EDT MON MAY 18 2009
.SYNOPSIS...
HIGH PRESSURE RIDGED FROM THE OHIO VALLEY TO SOUTHERN QUEBEC WILL BE
IN CONTROL OF OUR WEATHER TODAY AND TONIGHT AS IT DRIFTS SLOWLY
SOUTHEAST. ALTHOUGH COOLER THAN NORMAL IT WILL BE WARMER THAN
SUNDAY. AS THE HIGH CONTINUES TO MOVE SOUTHEAST TUESDAY A WEAK COLD
FRONT WILL BRIEFLY DROP SOUTH ACROSS NEW YORK STATE BEFORE LIFTING
NORTH AS A WARM FRONT WEDNESDAY. SPOTTY SHOWERS MAY ACCOMPANY THE
FRONT...ESPECIALLY ACROSS THE ST LAWRENCE VALLEY AND THE EASTERN
LAKE ONTARIO COUNTIES BUT IT WILL BE PRIMARILY DRY. A SOUTHWEST FLOW
OF MUCH WARMER AIR WILL BUILD INTO OUR REGION WEDNESDAY AND THURSDAY
AS HIGH PRESSURE BECOMES WELL ESTABLISHED OFF THE MID ATLANTIC COAST.
&&
.NEAR TERM /THROUGH TUESDAY/...
SHOULD BE ANOTHER NIGHT OF COLD TEMPERATURES ACROSS THE REGION
WITH WEAK WINDS, CLEAR SKIES AND A DRY ATMOSPHERE ALL PROMOTING
GOOD RADIATIONAL COOLING. MODEL GUIDANCE IS SUGGESTING SOME CLOUD
COVER TO APPROACH THE AREA FROM THE W AND NW ASSOCIATED WITH VERY
WEAK MID/UPPER LEVEL SHORT WAVE. IN FACT, THERE IS EVEN A BIT OF
SHOWER ACTIVITY BEING DEPICTED OVER NRN ILL WITH THIS FEATURE. HOWEVER,
I FEEL THIS IS GOING TO WASH OUT AS IT HEAD ACROSS THE LOWER LAKES
AND FOR THE MOST PART, THE CLOUD COVER WILL BE LIMITED ENOUGH TO
ALLOW FOR FROST OR FREEZE CONDITIONS ONCE AGAIN. THEREFORE, WE
HAVE POSTED ONE MORE ROUND OF FROST ADVISORIES AND FREEZE WARNINGS
FOR THE REGION TONIGHT. WARMER THAN PROGGED. OTHERWISE NO
CHANGES.
TUESDAY...AS THE UPPER LEVEL RIDGE RE-ESTABLISHES ITSELF ACROSS
THE REGION TEMPERATURE SHOULD WARM NICELY IN MOST PLACES. 850MB
TEMPS WILL TOP OUT AT 8-9C DURING THE DAY SUGGESTING HIGHS IN THE
MID TO UPPER 60S WITH LOW 70S IN A FEW SPOTS. THE EXCEPTION WILL
BE IMMEDIATELY EAST OF LAKES ERIE AND ONTARIO WHERE SOUTHWEST
WINDS GUSTING OVER 25 MPH AT TIMES WILL BRING THE COOLING EFFECTS
OF THOSE WATERS TO PLACES LIKE BUFFALO AND WATERTOWN.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
DRY WEATHER AND A WARMING TREND WILL CONTINUE TUESDAY AS SURFACE
HIGH PRESSURE BECOMES ANCHORED OFF THE MID ATLANTIC COAST. THE ONLY
FLY IN THE OINTMENT WILL BE A MID AND UPPER LEVEL TROUGH MOVING
EASTWARD ACROSS QUEBEC THAT IS EXPECTED TO PUSH A WEAK COLD FRONT
SOUTHWARD INTO OUR REGION LATE TUESDAY AND TUESDAY NIGHT. ALTHOUGH
THERE WILL BE AN INCREASE OF MID AND UPPER CLOUDINESS...DYNAMIC
FORCING IS WEAK WITH SURFACE DEW POINTS REMAINING LOW. WE WILL STICK
WITH CONTINUITY AND KEEP CHANCE POPS IN ONLY FOR THE THE EASTERN
LAKE ONTARIO COUNTIES TUESDAY AFTERNOON.
THE ABOVE MENTIONED MID AND UPPER LEVEL TROUGH WILL PUSH EASTWARD
INTO THE CANADIAN MARITIMES TUESDAY NIGHT WITH A BROAD UPPER RIDGE
BUILDING EASTWARD OVER OUR REGION. FAIR AND WARMER WEATHER WILL BE
THE RESULT. WITH 850 MB TEMPERATURES EXPECTED TO RISE IN THE WARM
ADVECTIVE PATTERN TO PLUS 14C BY WEDNESDAY EVENING MOST AREAS COULD
SEE HIGHS OF 80 OR HIGHER WEDNESDAY AFTERNOON. FAIR AND MILD WEATHER
WILL CONTINUE WEDNESDAY NIGHT AS THE SURFACE HIGH REMAINS FIRMLY IN
PLACE OFF THE MID ATLANTIC COAST.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THURSDAY STILL LOOKS LIKE THE WARMEST DAY SINCE LATE APRIL AS THE
HIGH OFF THE MID ATLANTIC COAST CONTINUES TO ADVECT WARM AIR ACROSS
THE AREA. WITH 850 MB TEMPERATURES FORECAST TO WARM TO 14C TO 16C...
AFTERNOON HIGHS SHOULD HAVE NO PROBLEM REACHING INTO THE 80S IN MOST
AREAS. IT WILL BE COOLER EAST OF BOTH LAKES WITH A BRISK SOUTHWEST
WIND.
ANOTHER COLD FRONT IS FORECAST TO DROP SOUTH ACROSS NEW YORK STATE
THURSDAY NIGHT INTO EARLY FRIDAY MORNING. WILL LEAVE IN CHANCE POPS
WITH THE FRONTAL PASSAGE. HIGH PRESSURE RIDGING IN BEHIND THE FRONT
WILL BRING DRIER AIR AND CLOSER TO AVERAGE TEMPERATURES FOR NEXT
WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SFC HIGH PRESSURE AT 18Z IS BUILDING ACROSS THE STATE PROVIDING VFR
FLIGHT CONDITIONS...WHICH WILL PREVAIL THROUGH THE TAF PERIOD. WITH
UPPER LEVEL RIDGE AXIS SLIDING ACROSS THE STATE LATER TODAY AND WITH
THE MID LEVELS QUITE DRY EXPECT JUST DIURNAL CU THROUGH THE
AFTERNOON...DISSIPATING THIS EVENING WITH THE LOSS OF AFTERNOON
HEATING AND INCREASING SUBSIDENCE. HIGH CIRRUS WILL SPILL ACROSS THE
REGION TONIGHT FROM THE NORTHWEST IN ADVANCE OF THE NEXT SYSTEM. MID
LEVEL CLOUDS WILL BUILD INTO THE REGION FROM THE NORTHWEST TUESDAY
MORNING IN ADVANCE OF A WEAK COLD FRONT. THESE CLOUDS WILL
LOWER TUESDAY...BUT REMAIN IN VFR FLIGHT CATEGORY THROUGH 18Z. SFC
WINDS WILL GENERALLY BE FROM THE SOUTHWEST TUESDAY MORNING
INCREASING TO 10 TO 15 KNOTS BY EARLY AFTERNOON.
OUTLOOK...
TUESDAY AFTERNOON THROUGH SATURDAY...VFR.
&&
.MARINE...
NO MARINE FLAGS WILL BE NECESSARY TODAY AND TONIGHT AS SURFACE
PRESSURE GRADIENTS REMAIN WEAK. SOUTHWEST WINDS WILL FRESHEN TUESDAY
AS A COLD FRONT SAGS SOUTHWARD FROM CANADA BUT CONDITIONS ARE LIKELY
TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 1 AM TO 8 AM EDT TUESDAY FOR NYZ006>008-
012>014-019>021-085.
FROST ADVISORY FROM 1 AM TO 8 AM EDT TUESDAY FOR NYZ001>005-
010-011.
MARINE...NONE.
&&
SYNOPSIS...SAGE
NEAR TERM...TAN
SHORT TERM...SFM
LONG TERM...SAGE/TJP
AVIATION...TAN/THOMAS
MARINE...TANHazardous weather outlook, May 18, 7:58 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 758 AM EDT MON MAY 18 2009 LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-191200- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-191200- CHAUTAUQUA-SOUTHERN ERIE- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE EXPECTED INLAND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-020-021-191200- WYOMING-CATTARAUGUS-ALLEGANY- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. A WIDESPREAD FROST IS LIKELY AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-191200- MONROE-WAYNE-NORTHERN CAYUGA- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT OF SOME PATCHY FROST INLAND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-191200- LIVINGSTON-ONTARIO- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-191200- OSWEGO- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-191200- JEFFERSON-LEWIS- 758 AM EDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:04 PM EDT | Frost Advisory | BUF | Cayuga, Erie, Genesee, Monroe, Niagara, Orleans and 1 more | 16 hr |
Nearby
Freeze Warnings in New York, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.